Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
SaraJ0906

Serious Accutane Pain - Please reply

Recommended Posts

I am into my 3rd month on Accutane and, while its doing wonders for my acne, it is really doing a number on my body. I have severe back, leg, foot, and shoulder pain and it is hard for me to stand up and sometimes hard to walk. I have done research and found many people that have the same side effects. It started around when I began my 2nd month and has gotten progressively worse. I don't want to stop my course because I don't want to relapse with my acne. I still have small breakouts and am afraid that if I stop, I'll totally relapse. I currently take 80mg daily. I have tried taking prescription strength ibuprofen and regular Advil to ease the pain, but to no avail. My question is, will my dermatologist prescribe me some pain medication to deal with this problem?

Any information on this will be very helpful. Thanks.

Share this post


Link to post
Share on other sites

I've actually not encountered any threads regarding getting pain meds because of Accutane so I don't know. However, I have come across several threads of people getting doses lowered which has brought some relief.

Share this post


Link to post
Share on other sites

You should see your doctor right away, they may prescribe you pain killers to help you. If the pain get's worse, or the doc's see that the pain is going to really damage you, then they might just lower your dose and work from there.

I've been having very horrible spasms lower back pain to the point I can't move and literally screaming, advil has been helping and I'm seeing my doc tomorrow to get some help. I thought I had it bad, but it seems that you're suffering a lot more, I feel for you. Hang in there, please go see your doctor.

Try to drink tons of water, this will help back pain if it's associated with a dehydrated liver, and take Vitamin E if you can to help hydrate the rest of your inner body- this may help your joints.

Hope you feel better soon, keep us updated.

Share this post


Link to post
Share on other sites

My joints are a little more sensitive after 1 month but nothing like you described. I completely understand you not wanting to stop your course but you really need to bring it up to your derm the next time you go in for a visit. I realize you're taking a chance of having your derm take you off the drug if he or she gets worried but is permanent joint damage worth clearer skin? I know it's not for me. Hopefully your derm has a good solution whether it's just reducing your dosage or can prescribe you pain killers if they're not worried about long term damage. Best of luck, hope things work out.

Share this post


Link to post
Share on other sites

If you are in that much pain you need to call your derm right away tomorrow and see if you can discuss either lowering your dose or stopping all together.

Accutane can dry up more then just your face. It can dry up your joints and cause bone and muscle problems. For some the pain goes away if they stop the medication and for some it does not.

If you value your joints/bones/muscles my advice would be to quit.

http://www.rocheusa.com/products/accutane/pi/pdf

Good Luck

Share this post


Link to post
Share on other sites
I currently take 80mg daily.

That is your problem, dosage is way too high. I don't care how bad your acne may be, 80mg should not be prescribed. Ask for a lower dose, preferably 10mg or 20mg.

Share this post


Link to post
Share on other sites

Seriously consider discussing dosage reduction with your derm or stopping Accutane. What if your joint pain becomes permanent? Do you want to live on pain medication for the rest of your life? I don't think so.

Adding in another medication to fight pain (almost all of those are metabolized by the liver) while on Accutane isn't the best idea.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×